Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 18, NWS Lake Charles, LA

March 7, 2012

NWS Lake Charles, LA issued this small craft advisory at Mar 7, 2012, 1:58 PM CST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 1:58 PM CST (19:58 UTC)
Expired
Mar 8, 2012, 9:00 PM CST
In force
31 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WHUS74 KLCH 071958
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
158 PM CST WED MAR 7 2012

...GUSTY SOUTHERLY WINDS THIS AFTERNOON...

.PRESSURES CONTINUE TO FALL ACROSS WEST TEXAS...CREATING LARGE
DIFFERENCES IN PRESSURE ACROSS SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. STRONG SOUTHERLY WINDS ARE THE RESULT..

GMZ430-432-080000-
/O.NEW.KLCH.SC.Y.0018.120307T1958Z-120308T0000Z/
SABINE LAKE-CALCASIEU LAKE-
158 PM CST WED MAR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS 25 KNOTS. LAKE WATERS CHOPPY TO
  ROUGH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
251 
WHUS74 KLCH 072122
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CST WED MAR 7 2012

...GUSTY SOUTHERLY WINDS THIS AFTERNOON...

.PRESSURES CONTINUE TO FALL ACROSS WEST TEXAS...CREATING LARGE
DIFFERENCES IN PRESSURE ACROSS SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. STRONG SOUTHERLY WINDS ARE THE RESULT..

GMZ470-472-475-080615-
/O.EXB.KLCH.SC.Y.0018.000000T0000Z-120308T2300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
322 PM CST WED MAR 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THURSDAY. 

* WINDS AND SEAS: SOUTHEAST WINDS 20 TO 25 KNOTS. WAVE PERIODS
  RUNNING BETWEEN 6 AND 8 SECONDS. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ430-432-080000-
/O.CON.KLCH.SC.Y.0018.000000T0000Z-120308T0000Z/
SABINE LAKE-CALCASIEU LAKE-
322 PM CST WED MAR 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS 25 KNOTS. LAKE WATERS CHOPPY 
  TO ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
726 
WHUS74 KLCH 080444
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 PM CST WED MAR 7 2012

...GUSTY SOUTHERLY WINDS THIS AFTERNOON...

.PRESSURES CONTINUE TO FALL ACROSS WEST TEXAS...CREATING LARGE
DIFFERENCES IN PRESSURE ACROSS SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. STRONG SOUTHERLY WINDS ARE THE RESULT..

GMZ470-472-475-081300-
/O.CON.KLCH.SC.Y.0018.000000T0000Z-120308T2300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1044 PM CST WED MAR 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THURSDAY.

* WINDS AND SEAS: SOUTHEAST WINDS 15 TO 20 KNOTS. WAVE PERIODS
  RUNNING BETWEEN 6 AND 8 SECONDS. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

25
588 
WHUS74 KLCH 080937
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 AM CST THU MAR 8 2012

...GUSTY SOUTHERLY WINDS THIS AFTERNOON...

.PRESSURES CONTINUE TO FALL ACROSS WEST TEXAS...CREATING LARGE
DIFFERENCES IN PRESSURE ACROSS SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA RESULTING IN STRONG SOUTHERLY WINDS AND WAVES LARGER
THEN 7 FEET OFFSHORE...

GMZ470-472-475-081630-
/O.EXT.KLCH.SC.Y.0018.000000T0000Z-120309T0100Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
337 AM CST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

* WINDS AND SEAS: SOUTHEAST WINDS 15 TO 20 KNOTS. WAVE PERIODS 
  RUNNING BETWEEN 6 AND 8 SECONDS. SEAS 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

69
175 
WHUS74 KLCH 090017
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 PM CST THU MAR 8 2012

...GUSTY SOUTHERLY WINDS THIS AFTERNOON...

.THE COMBINATION OF A SURFACE LOW OVER NORTHEAST TEXAS AND HIGH
PRESSURE RIDGING OVER THE NORTHERN GULF OF MEXICO IS CREATING A 
LARGE PRESSURE GRADIENT OVER THE WESTERN GULF STATES. THIS IS
LEADING TO MODERATE SOUTHERLY WINDS AND HIGH...ROUGH SEAS OVER THE
OFFSHORE COASTAL WATERS.

GMZ470-472-475-090300-
/O.EXT.KLCH.SC.Y.0018.000000T0000Z-120309T0300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
617 PM CST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS AND SEAS: SOUTHEAST WINDS 15 TO 20 KNOTS. WAVE PERIODS 
  RUNNING BETWEEN 6 AND 8 SECONDS. SEAS 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

25
404 
WHUS74 KLCH 090308
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
908 PM CST THU MAR 8 2012

...SEAS SUBSIDE BUT VISIBILITIES DROP...

.VERY MOIST GULF AIR MOVING OVER THE COOLER SHELF WATERS OF THE
NORTHWESTERN GULF OF MEXICO HAS ALLOWED FOR THE FORMATION OF DENSE
FOG ON THE COASTAL WATERS. MEANWHILE SEAS HAVE DIMINISHED A BIT AS
WINDS RELAX SLIGHTLY AHEAD OF AN APPROACHING COLD FRONT.

GMZ470-472-475-090415-
/O.EXP.KLCH.SC.Y.0018.000000T0000Z-120309T0300Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
908 PM CST THU MAR 8 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NO REPORTING
STATIONS OVER THE COASTAL WATERS ARE CURRENTLY REPORTING 7 FOOT
SEAS OR HIGHER...THUS THE ADVISORY WAS ALLOWED TO EXPIRE.

$$

GMZ450-452-455-091200-
/O.NEW.KLCH.MF.Y.0023.120309T0308Z-120309T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
908 PM CST THU MAR 8 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. 

* VISIBILITY: WIDESPREAD AREAS BELOW 1 NAUTICAL MILE...WITH
  PATCHES BELOW 1/4 NAUTICAL MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

25

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 10:56 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Mar 7, 10:56 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1056 AM CST WED MAR 7 2012

.DISCUSSION...
18Z TAF ISSUANCE.

&&

.AVIATION...
THE TIGHT PRESSURE GRADIENT WILL ALLOW SE WINDS TO BE QUITE
STRONG AND GUSTY OVER SE TX/C & SW LA...WITH SUSTAINED WINDS
16-20KT AND GUSTS 25-28KT EXPECTED AT AEX/BPT/LCH. WINDS NOT
EXPECTED TO BE AS STRONG FOR LFT/ARA. BKN/OVC LAYER ~5000FT
PREVAILS ACROSS ALL TERMINALS AT THIS TIME. ALL GUIDANCE SHOWS
CEILINGS LOWERING TO MVFR (1500-2500FT) LATER THIS AFTERNOON FOR
BPT/LCH...AND BY SUNSET FOR AEX/LFT/ARA. CEILINGS EXPECTED TO
LOWER FURTHER (~800FT) SHORTLY AFTER 01-02Z FOR BPT/LCH...AND BY
04-06Z FOR LFT/ARA/AEX. MVFR/IFR CEILINGS EXPECTED TO PREVAIL FOR
THE REMAINDER OF THE FORECAST PERIOD...WITH VCSH EXPECTED BY 15Z
THU FOR AEX/BPT/LCH.

DML

&&

.PREV DISCUSSION... /ISSUED 556 AM CST WED MAR 7 2012/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
MVFR CIGS EXPECTED TO PREVAIL INTO THE AFTERNOON...WITH SOUTH
WINDS INCREASING AND BECOMING GUSTY BY LATE MORNING. CIGS ARE
EXPECTED TO LOWER LATE THIS AFTERNOON/EARLY EVENING AS MOISTURE IN
THE LOWER LEVELS CONTINUES TO INCREASE. NUMERICAL GUIDANCE IS ALSO
PINGING ON SOME RESTRICTIONS TO VSBY...BUT GIVEN THE STRENGTH OF
THE PROGGED WINDS...AM HESITANT TO INCLUDE THIS IN FCST AT THIS
TIME. CIG CAT WILL BE LOWER IN ANY EVENT.

13

PREV DISCUSSION... /ISSUED 504 AM CST WED MAR 7 2012/

SYNOPSIS...
LATEST UA AND WATER VAPOR ANALYSES SHOW PACIFIC MOISTURE
STREAMING OVER THE REGION AS WINDS BECOME MORE SWLY ALOFT IN
RESPONSE TO A LARGE TROF DIGGING OVER THE WRN STATES. AT THE
SFC...MODERATE SLY FLOW CONTINUES BETWEEN LOW PRESSURE DEVELOPING
OVER THE SRN PLAINS AND HIGH PRESSURE TO THE EAST. LOW LEVEL
MOISTURE CONTINUES TO INCREASE WITH DEWPOINTS THIS MORNING ABOUT
10-15 DEGREES HIGHER THAN THIS TIME YESTERDAY. TEMPERATURES HAVE
REMAINED NEARLY STEADY OVERNIGHT...WITH VALUES IN THE MID 60S OVER
SRN LA AND SE TX TO NR 60 ACRS CNTL LA.

DISCUSSION...
MOISTURE WILL CONTINUE TO DEEPEN OVER THE REGION THROUGH TONIGHT.
ALTHOUGH ATMOSPHERE WILL REMAIN CAPPED TODAY...COULD SEE A FEW
ISOLATED STREAMER SHOWERS DEVELOP DURING THE AFTN MAINLY ACRS
EXTREME WRN LA AND SE TX. ABOVE NORMAL TEMPERATURES WILL CONTINUE
AS GULF AIR CONTINUES TO SPREAD OVER THE REGION.

THE MAIN FORECAST ISSUE CONTINUES TO BE THE UPCOMING RAIN EVENT.
MODEL GUIDANCE HAS SHOWN BETTER AGREEMENT IN GENERAL WITH LATEST
RUNS...ALTHOUGH THERE IS STILL SOME DIFFERENCES IN THE DETAILS.
OVERALL...GUIDANCE SHOWS THE UPPER LOW IN THE WRN STATES DROPPING
INTO AZ/NM THROUGH TONIGHT. MODEL GUIDANCE BEGINS TO DIVERGE
SOMEWHAT BY 18Z THUR...BUT THE GFS HAS COME A LITTLE MORE IN LINE
WITH THE ECMWF. IN KEEPING WITH CONSISTENCY...LEANED TOWARD THE
ECMWF FROM FRIDAY ONWARD. THE LOW WILL BE SLOW TO MOVE EAST THROUGH
SATURDAY AS THE CENTER OF THE SYSTEM ACTUALLY MOVES N UP THE EAST
SIDE OF THE ROCKIES...WITH THE TROF GRADUALLY EXITING INTO THE SRN
PLAINS OVER THE WEEKEND. AT THE SFC...A COLD FRONT WILL PUSH EAST
ACRS TX THURSDAY AND INTO E TX THURSDAY NIGHT. THIS FRONT WILL
BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY AS IT STALLS OVER THE AREA. THE STALLED BOUNDARY WILL SERVE
AS A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND WITH
LOW PRESSURE DEVELOPING ALONG ITS WRN FLANK ALONG THE CNTL TX
COAST.

AT THIS TIME...IT APPEARS THE HEAVIEST RAINFALL WILL OCCUR
NORTHWEST OF THE AREA...ALTHOUGH PORTIONS OF INTERIOR SE TX COULD
SEE OVER 2 INCHES OF RAIN AND POSSIBLY MORE. DID NOT INCLUDE
MENTION OF HEAVY RAINFALL IN THE ZONES ATTM DUE TO CONTINUED
UNCERTAINTIES IN REGARDS TO TIMING AND LOCATION...BUT COULD SEE
WORDING ADDED AS DETAILS BECOME MORE REFINED WITHIN THE NEXT DAY
OR SO.

RAIN CHANCES WILL GRADUALLY TAPER OFF MONDAY INTO TUESDAY AS THE
UPPER LOW LIFTS OUT TO THE NE. ABOVE NORMAL TEMPERATURES WILL
PERSIST THROUGH EARLY NEXT WEEK AS THE AREA REMAINS UNDER SLY
RETURN FLOW WITH HIGH PRESSURE CENTERED TO THE EAST.

24

MARINE...
A TIGHT PRESSURE GRADIENT WILL PERSIST BETWEEN LOW PRESSURE
DEVELOPING OVER THE PLAINS AND HIGH PRESSURE TO THE
EAST...RESULTING IN MODERATE TO STRONG SOUTHERLY WINDS THROUGH
THURSDAY. EXTENDED SMALL CRAFT EXERCISE CAUTION HEADLINES THROUGH
TONIGHT...ALTHOUGH WINDS WILL BE NEAR THE LOW END OF CAUTION
CRITERIA TODAY. THE WINDS WILL EASE UP ON FRIDAY AS A COLD FRONT
MOVES INTO THE REGION AND STALLS. WINDS WILL BECOME EASTERLY
FRIDAY NIGHT INTO SATURDAY...THEN AGAIN BECOME SOUTHEASTERLY AND
STRENGTHEN INTO EARLY NEXT WEEK. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT AND CONTINUING THROUGH
THE WEEKEND.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  65  77  63  72 /  20  20  20  40  60
KBPT  76  66  76  62  69 /  20  20  20  40  60
KAEX  75  64  78  64  66 /  10  20  30  60  60
KLFT  76  65  78  64  76 /  10  10  20  30  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 7, 5:47 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CST WED MAR 7 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
081200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
547 AM CST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MODERATE SOUTHERLY WINDS AND WARM WEATHER IS EXPECTED. A FEW
ISOLATED TO WIDELY SCATTERED SHOWERS WILL BE POSSIBLE THIS
AFTERNOON AND TONIGHT MAINLY WEST OF A LINE FROM ALEXANDRIA TO
CAMERON.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING UPPER LEVEL DISTURBANCE...ALONG WITH A VERY MOIST
ATMOSPHERE...WILL BRING AN INCREASE IN SHOWERS AND THUNDERSTORMS
FROM THURSDAY NIGHT INTO THE WEEKEND. HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS SYSTEM. AT THIS TIME...IT APPEARS THAT THE
HEAVIEST RAINFALL WILL OCCUR OVER NORTHWESTERN PORTIONS OF THE
AREA...WITH RAINFALL TOTALS OF AT LEAST 2 INCHES POSSIBLE ACROSS
INTERIOR SE TX. HOWEVER...THERE IS STILL SOME UNCERTAINTY
REGARDING THE STRENGTH...POSITION...AND TIMING OF THE SYSTEM WITH
DETAILS EXPECTED TO BECOME BETTER REFINED OVER THE NEXT DAY OR
TWO.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-081200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
547 AM CST WED MAR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE OVER THE COASTAL
WATERS AND COASTAL LAKES AND BAYS. SMALL CRAFT EXERCISE CAUTION
WILL CONTINUE THROUGH LATE TONIGHT...ALTHOUGH WINDS WILL BE AT THE
LOW END OF CAUTION CRITERIA DURING THE DAY TODAY. THE PERSISTENT
SOUTHERLY WINDS WILL KEEP TIDES RUNNING ABOUT ONE HALF FOOT ABOVE
NORMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE THURSDAY IN
RESPONSE TO A TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER
TEXAS AND HIGH PRESSURE OVER THE SOUTHEAST STATES. SMALL CRAFT
EXERCISE CAUTION CONDITIONS WILL BE LIKELY FOR THE COASTAL
WATERS. TIDES WILL RUN ABOUT ONE HALF FOOT ABOVE NORMAL.

WINDS WILL DIMINISH THURSDAY NIGHT INTO FRIDAY AS A FRONT STALLS
OVER THE AREA...WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED. WINDS WILL STRENGTHEN AGAIN DURING THE WEEKEND...WITH
WINDS INITIALLY OUT OF THE EAST FRIDAY NIGHT INTO SATURDAY THEN
BECOMING SOUTHEAST THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 1:47 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more4 hr

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.